Metropolol and strange dreams

I have taken Metropolol 25 mg 2x daily and Coumadin for my afib this past year since all this started last January,,,,,,I have had only one noted bout of afib although there might have been others I am unaware of,,,,in the past few months have developed many ectopic beats,almost constant and am having strange dreams that are difficult to come out of upon awakening,,,,am 69 years old,,,,,the dreams are fearful at times ,being lost or struggling to get away from somewhere,,I wake up and have issues adjusting to being back in my own bedroom,,,never experienced anything like this before,,,,the EP says the ectopic are not dangerous,possibly a side effect of the Metropolol and just something to live with as I can't tolerate many meds and they might even have more bothersome side effects,,,,it is discouraging to keep going on this way,,,,with the ectopics and the dreams,,,,feeling breathless and a tad out of it,,,,

6 Replies

oldestnewest
  • I notice that one of the common side effects of Metropolol is nightmares - I take Bisoprolol so have no personal experience of these. I wonder if the strange dreams are linked to the ectopics as you seem to indicate that the two started together?

    My EP also said ectopics are not significant but just very annoying - how true. When I get them, I use a simple breathing technique and it stops them and helps me to relax, even when they wakened me during the night. Briefly, you breathe deeply and very slowly using your diaphram, not your shoulders for at least 5 minutes, taking 6 breaths per minute only. I find it helps me to concentrate if I also count. This link is to the video of the cardiologist's advice

    healthunlocked.com/afassoci...

    I hope you find it helps with the ectopics which in turn gets those nightmares under control.

  • thank you for the suggestions,,,,I do use breathing techniques as I am prone to anxiety attacks too,,,I will check the cardiology link you sent,,,my EP does not relate any side effects from meds,only says they are out there and too numerous to be concerned with because most don't exist for a given patient! I find that a bit unreasonable,,ah well,,,at times I g uess there are no immediate explanations for all we experience,,,,,

  • Not Metropol but I've had two different drugs give me problems in the head. One sent me into deep and unnatural depression. The other altered my sense of time and I could watch actual real things happening in front of me in slow motion. The same drug had the same weird effect on someone else on this forum, so it's not just me! As I say, no experience with Metropol. Hope you get to the bottom of it.

  • I use 25mgs of metropolol and take one half at a time so that the side effects are more tolerable.

  • I tried to take a half dose per the EP once and had trouble getting my breath while just walking ,,,had to leave the store I was shopping in due to gasping for air,,,,seems my body is "hooked" on the metropolol and an even finer reduction would be needed if I could cut the pill to 1/4 off rather than half,,,,hence the need to be weaned slowly to a lower dose,,,very frustrating!!

  • I had the same experience on bisoprolol and am now on the lowest dose. I wasn't warned until after this had happened to avoid alcohol or only drink a little so I suspect it was the combination of a large glass of red wine and the medication. But do tell your doctor I am sure he can change your meds or put you on a lower dose. I hope you get it sorted.

You may also like...